MAUDE Adverse Event Report: MARVAO MEDICAL NEXSITE STEP TIP; HEMODIALYSIS CATHETER

MARVAO MEDICAL NEXSITE STEP TIP; HEMODIALYSIS CATHETER
Catalog Number NEXHD1552801
Health Effect - Clinical Codes Syncope (1610); Swelling (2091); Nasal Obstruction (2466)
Date of Event 04/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation because the device has been disposed; therefore an analysis of the complaint device could not be completed.A review of the manufacturing documentation confirmed that the lot met the specification requirements.The review found no deviations or non-conformances that would have contributed to the reported complaint.Taking into consideration the evaluation conducted and the details of the complaint, this investigation was assigned the most probable root cause of an anticipated procedural complication.A complaint with a most probable root cause classification of an anticipated procedural complication indicates that a device related root cause does not apply and the complaint is due to a known effect of the procedure.
 
Event or Problem Description
(b)(6): the nexsite device was successfully placed on (b)(6) 2017.On (b)(6) 2017, the patient experienced a recurrence of svc (superior vena cava) syndrome that was severe in nature.He was hospitalised from (b)(6) 2017.He presented with symptoms of right neck and shoulder swelling, swollen face, syncope and nasal congestion.The device was removed and the event had resolved on (b)(6) 2017.This patient had a history of svc syndrome and a femoral catheter was needed.

Brand Name
NEXSITE STEP TIP
Common Device Name
HEMODIALYSIS CATHETER
Manufacturer (Section D)
MARVAO MEDICAL
innovation in business centre
gmit, dublin road
galway, H91 D CH9
EI  H91 DCH9
MDR Report Key6633011
Report Number3008110587-2017-00011
Device Sequence Number10766310
Product Code MSD
UDI-Device Identifier05391525640020
UDI-Public(01)05391525640020(17)170401(10)43967
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K121933
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/01/2017
Device Catalogue NumberNEXHD1552801
Device Lot Number43967
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2017
Initial Report FDA Received Date06/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age53 YR
Patient Weight107